Mission Statement - De-Spinning the Pro-Taser Propaganda

Yeah right, 'Excited Delirium' my ass...

-------------------------------------------------------------------------

The primary purpose of this blog is to provide an outlet for my observations and analysis about tasers, taser "associated" deaths, and the behaviour exhibited by the management, employees and minions of Taser International. In general, everything is linked back to external sources, often via previous posts on the same topic, so that readers can fact-check to their heart's content. This blog was started in late-2007 when Canadians were enraged by the taser death of Robert Dziekanski and four others in a short three month period. The cocky attitude exhibited by the Taser International spokespuppet, and his preposterous proposal that Mr. Dziekanski coincidentally died of "excited delirium" at the time of his taser-death, led me to choose the blog name I did and provides my motivation. I have zero financial ties to this issue.

Saturday, December 11, 2010

Mental health crisis, taser, cardiac arrest

A man is suing Clackamas County for $3 million after a deputy shocked him with a Taser and he went into cardiac arrest. On Dec. 2, 2008, Paul Streeter ran through the parking lot at Clackamas Town Center Mall, pounding on the windows of a mall security car and threatening the guard.... Deputies were already on their way because Streeter’s father had called 911 saying his son had mental health issues and he was off his medication. When Deputy Steve Shelly arrived, he ordered Streeter to get on the ground but he would not comply. Shelly then used the Taser, according to the Sheriff's Office.Deputies put Streeter in handcuffs but realized he stopped breathing. They called paramedics and revived him. [LINK]

Tasers and cardiac arrest.

Taser International and their minion Mark W. Kroll assured us repeatedly that tasers have a huge 15-to-1 safety margin and that there's no way that a taser could ever affect the heart.

But there sure are a statistical surplus of "difficulty breathing" [cardiac effects] happening right after being tasered.

--

Telling someone to get on the ground when they're off their medication... Might as well toss them a Rubic's Cube and demand that they solve it.

No comments: